MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525KS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by the french agency (antadir), which reported that the concentrator emitted black smoke and had evidence of deformation to the casing at the main socket, including the power cord.There was no report or evidence of illness, serious injury or medical treatment associated with the complaint.Devilbiss healthcare is attempting to retrieve the unit for evaluation and will file an update when additional information becomes available.
 
Additional Manufacturer Narrative
Devilbiss healthcare was previously notified of an incident involving an oxygen concentrator by the french agency (antadir) which reported that the concentrator emitted black smoke and had evidence of deformation on the casing at the main socket, including the power cord.The device was returned for evaluation.Thermal damage was limited to the back of the device near the iec connector and adjacent components.The iec housing was not returned with the device for unknown reasons.The metal connection tabs from the iec connector were still connected to the wire harness within the device and the front prongs were visible.It is likely that the front prongs of the iec connector were not making a proper connection to the back prongs that are attached to the wire harness within the device.This caused high resistance leading to excessive heat and thermal damage.The female end of the line cord that plugs into the front of the iec connector was thermally damaged.The insulation on multiple adjacent wires had melted away, exposing the conductors within the device and the base of the device was damaged around the thermal event.The line cord was tested and found to operate properly.There was no thermal damage observed to any other internal components and all internal components in the gas path were found to be undamaged.Based on the device evaluation, the thermal event is most consistent with a high resistance electrical connection at the iec connector interface.The examination indicated that the front prongs of the iec connector were not fully engaged with the rear prongs connected to the internal wire harness, which can result in increased electrical resistance and localized heat generation.This condition is consistent with the observed thermal damage.The findings suggest that the electrical connection was not fully seated or secured at the time of use, which may have contributed to the inadequate contact between the connector interfaces.Excessive heat buildup at this interface led to the thermal damage observed on the device.

Brand Name
DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key22737232
Report Number2515872-2025-00025
Device Sequence Number9103935
Product Code CAW
UDI-Device Identifier00885304000976
UDI-Public(01)00885304000976
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525KS
Device Catalogue Number525KS
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown